Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 22, 2025, 9:40 PM CDT for Webb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2025, 9:40 PM CDT (02:40 UTC)
- Expired
- Apr 22, 2025, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:06 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 22, 6:06 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 606 PM CDT Tue Apr 22 2025 ...New AVIATION... .SHORT TERM... (Today through Wednesday Night) Issued at 1218 PM CDT Tue Apr 22 2025 - Low (15-30%) rain chances today, and low to medium (20-40%) tonight and Wednesday. A split flow pattern will dominate over the CONUS over the short- term period with zonal mid-lvl flow over South Texas, periodically interrupted by the passage of low-amplitude convectively-enhanced shortwaves. At the surface, moderate SErly flow will prevail through the period as the area remains to the east of weak thermal/lee troughing over the southwest and to the west of high pressure over the eastern US. Rain chances this afternoon will largely be sea- breeze driven and focused over northern portions of the area, with generally isolated thunderstorms capable of locally heavy downpours and gusty winds (although not reaching severe thresholds). Stratus should begin to thin out by mid-late afternoon with highs ranging from the low to mid 80s near the coast to the mid 90s near the Rio Grande Plains. The main forecast concern tonight will be the potential for thunderstorms, principally over far western portions of the area. Convection developing this afternoon over the high terrain of northern Mexico will gradually drift eastward towards the Rio Grande Plains this evening. There is fairly good consensus among the hi-res guidance that this activity will weaken by the time it reaches our area, but there is still a low-medium chance of this decaying convection reaching portions of primarily Webb county. Otherwise a fairly warm night is expected with lows generally in the 70s, and a stratus deck likely building in once again as abundant low-lvl moisture moves into the area due to continued SErly flow. Expect winds will be too strong for dense fog formation, however, there is a low (~25%) chance of patchy fog over more sheltered interior areas. Wednesday will be similar to Tuesday as the moist SErly low-lvl flow pattern persists. Consequently expect morning/early afternoon stratus, followed by isolated- scattered convective development over northern portions of the area along the sea-breeze. There is a low chance of a morning MCS passing over northern areas, but expect that this activity stays north of the area due to the positioning of the best synoptic forcing (i.e. the UL jet right exit region). High temperatures should be broadly similar to today, although maybe a few degrees cooler in the Brush country. && .LONG TERM... (Thursday through next Monday) Issued at 1218 PM CDT Tue Apr 22 2025 Key Messages: - Low chance for showers and thunderstorms across the Rio Grande Plains and northern Coastal Plains Thursday afternoon/evening. - Above normal temperatures through at least early next week. The mid-level pattern over much of the Southern Plains will start out the long term period with quasi-zonal flow and a shortwave traversing across our CWA Thursday into Friday. This will result in a low (15-25%) chance for showers and thunderstorms over the Brush Country through Thursday afternoon/evening. Otherwise, expecting mostly dry conditions due to lack of moisture in the atmospheric column. After that, the weather pattern will become more stable as high pressure builds across the region through the weekend followed by southwesterly flow aloft as the ridge axis shifts eastward. Temperatures will be above normal throughout the period, especially this weekend into next week. Daytime highs gradually rise, ranging from the low 80s near the coast, 80s-90s inland up to near 100 degrees by Sunday, particularly in western locales. Overnight, lows will show less variation, generally staying in the low to mid 70s across the region. Expect mostly cloudy skies to give way to partly cloudy conditions this weekend accompanied by light onshore flow becoming breezy early next week. && .AVIATION... (00Z TAFS) Issued at 602 PM CDT Tue Apr 22 2025 VFR conditions are expected to continue for the next few hours with winds beginning to decrease within the next hour or two. MVFR ceilings will creep into the forecast 04/06z across the eastern sites and 08/10z across the western sites. Any low clouds should lift by 15/17z returning all sites back to VFR as winds increase once again with winds in the 20-28 knot range. There is a low chance that a thunderstorm or two could move into the LRD and COT area this evening from 01-05z. && .MARINE... Issued at 1218 PM CDT Tue Apr 22 2025 Generally gentle to moderate SErly winds will persist over the next couple of days with a medium-period (~8 seconds) SErly swell running around 4 ft. Showers and thunderstorms, if they occur, should remain over land areas. Expect a generally Moderate onshore breeze (BF 4) to persist over the waters through the remainder of the week, leading to Small Craft exercise Caution conditions. Onshore winds will increase early next week becoming moderate to fresh (BF 4-5) with Small Craft Advisory conditions developing over the bays and gulf waters. && .FIRE WEATHER... Issued at 1218 PM CDT Tue Apr 22 2025 No fire weather concerns are expected through the short-term period as winds remain below criteria and RHs remain above criteria. 20 ft winds and minimum RH values are not expected to exceed elevated fire weather thresholds for the rest of the week, although thresholds may be approached early next week. Energy Release Component (ERC) values across most of the region - except for Victoria and extreme southwestern Webb- are expected to stay below the 50th percentile. Recent rainfall has certainly helped alleviate concerns and no elevated fire conditions are expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 72 84 71 85 / 10 10 0 0 Victoria 70 84 70 86 / 10 40 10 10 Laredo 72 92 73 90 / 40 10 20 20 Alice 71 88 70 89 / 20 20 0 10 Rockport 73 84 73 84 / 10 20 0 0 Cotulla 72 91 73 92 / 30 30 20 20 Kingsville 72 86 71 87 / 10 10 0 0 Navy Corpus 73 80 73 81 / 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...NC/91 LONG TERM....BF/80 AVIATION...JCP/84
In the hours before
Special weather statement, Apr 22, 8:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
857 PM CDT Tue Apr 22 2025
TXZ239-230230-
Webb TX-
857 PM CDT Tue Apr 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBB COUNTY THROUGH
930 PM CDT...
At 856 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chupadera Ranch Airport, or 30 miles southeast of El Indio, moving
north at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chupadera Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2820 9995 2803 10000 2803 10001 2807 10002
2809 10005 2810 10005 2812 10007 2815 10009
2816 10012 2817 10014 2817 10016 2819 10018
2819 10021 2820 10021
TIME...MOT...LOC 0156Z 184DEG 12KT 2811 10010
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:57 PM CDT | Special Weather Statement | CRP | Dimmit | 33 min |
| Apr 22, 9:16 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| Apr 22, 10:31 PM CDT | Special Weather Statement | CRP | Dimmit | 44 min |
| Apr 22, 10:44 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Apr 22, 11:04 PM CDT | Special Weather Statement | CRP | Dimmit | 41 min |
| Apr 23, 4:16 AM CDT | Special Weather Statement | CRP | McMullen | 59 min |
| Apr 23, 5:14 AM CDT | Special Weather Statement | CRP | Live Oak, McMullen | 46 min |
| Apr 23, 5:44 AM CDT | Special Weather Statement | CRP | Bee, Live Oak | 46 min |
| Apr 23, 7:15 AM CDT | Special Weather Statement | CRP | Aransas, Calhoun, Refugio | 30 min |
| Apr 23, 7:19 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Nueces, San Patricio | 41 min |
| Apr 23, 7:27 AM CDT | Special Marine Warning | CRP | 63 min | |
| Apr 23, 8:01 AM CDT | Special Weather Statement | CRP | Aransas | 29 min |
| Apr 23, 8:22 AM CDT | Special Marine Warning | CRP | 16 min | |
| Apr 23, 9:07 AM CDT | Special Marine Warning | CRP | 53 min | |
| Apr 23, 9:51 AM CDT | Special Marine Warning | CRP | 54 min | |
| Apr 23, 10:56 AM CDT | Special Marine Warning | CRP | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.